Jump to content

Oxford Is Much Better


persephone
 Share

Recommended Posts

Hey everyone,

quick note to say hi as I begin my second year at Oxford. I never thought I'd get the chance to stay on beyond my master's like this- I feel so lucky to be here.

It's a big change from last year when I felt like the entire university was completely against me(except my awesome tutor, Dr M, who you all know I think very highly of).

This place feels completely different. I have met some really nice people who seem to be looking out for me, joined societies, made good friends, and met some university officials who are HUMAN and who DO think I should be here, after all! *restoring my faith!* It's like this year is cancelling out all the rubbish from last year. It's a nice feeling. I thought you might like to see where I have been CLIMBING STAIRS to go and read this week:

Photo-0343.jpg

And where I have been passing to get to the Library - bridgeofsighs.jpg

I saw parents with their daughter looking at this stuff yesterday, in wonder, and I smiled and said "Isn't it amazing? It never stops being amazing, either. Every time I come here, I feel so lucky." I got all warm and fuzzy as I said it.

That said, I have relapsed a bit over the last couple of weeks- been to hospital x 2, once with an almost but not quite fractured arm, and then again this week with ischaemic pain caused by extreme tachy. It was pretty scary this time- the staff in the ER know me and they said "something's not right- she's being quiet!" I couldn't open my eyes or speak properly; they were shouting to get me to respond and I just felt like I ws fading away. My pulse began to dip right down to 40bpm, and I could feel it skipping beats- the gaps between beats were getting longer and longer, and at one pointI just thought Jesus, my heart is going to STOP and no one will know!!! I really couldn't even sit up or go to the bathroom- the nurses kept coming to shine lights in my eyes and try to rouse me but nothing was making any sense- I just wanted to sleep; I felt so exhausted. Like I just wanted to dream for ever and ever.

Do any of you know if Epogen or Ivabradine can become less efficacious over time? I'm wondering if my doses need to be raised, since I was riding a bike just 3 weeks ago and the decline seems quite sudden? Anyhoo, hope all is well for everyone else...let me know if you have any info on the drugs. Ta! :)

Link to comment
Share on other sites

I am glad to here things are going better for you this year. As for the procrit, I have had my does changed to help. I am not sure if that helps. How much are you taking now if i can ask?

Link to comment
Share on other sites

Hey,

Those pics are stunning..Wish I could visit! As for the meds sorry I don't really know anything about them...Did you have an EKG?? What did it show???? I hope things can be controlled for you, such a pain when we do well, then things start to go down hill...

Link to comment
Share on other sites

Thanks, folks! I'm on quite a small dose at the moment- 2000 units twice a week, but they were wary of upping my dose too much incase my blood became too thick (lovely image) and began to clot.

I have emailed my funky Scottish consultant and am waiting for a reply from her. Just thought on the offchance some folks here might have some ideas meanwhile.

Thanks for compliments on pictures!

Link to comment
Share on other sites

The pictures are stunning - and I am SO happy you are managing to stay on so much longer than you had first anticipated.

Sorry, no suggestions on the meds - but you have already overcome a lot and I have faith that you will be able to continue!

Link to comment
Share on other sites

hey there persephone! Girl you continue to amaze me and be an inspiration!! my goodness.. your campus is gorgeous!!!!!! I would so love to come visit you there some time.. WOW!!

I dont have any advice on meds.. only that I am hoping to be able to start those injections at some point!

But I do get and understand the the feelings that you are speaking of about your HR and not being able to stay awake and just want to sleep.. I get like alot.. and it really is not something that you can get used too...I go see my potsy doc next week and plan on talking to him about my crazy symptoms... if i find anything out I'll drop you a PM..

question for you.. when you get that freaky weak tachy..OMG the light s are going out.. do you float out of your body? just like disconnect? do you know what i mean? Its different from a normal fainting float.. I dont know how else to describe it.. only that it freaks me out...I remember that last time i had that happen.. i really thought i was dying! Hope you all dont think I'm a crazy dizz!!

take care dear.. and good luck on your paper.. and I hope that you feel better soon..

BIG HUGS

dizz

Link to comment
Share on other sites

so glad to hear that the school is being more cooperative/accomadating than in the past. and pics - as always - are gorgeous.

i know nothing about ivabridine (as i don't think we have it here stateside...not that that's kept me from some other foreign meds B) ) but am on procrit/epogen myself. i receive 30,000 units weekly...a pretty high dose...but honestly have not noticed any improvement to my health/symptoms...only to my lab results (hematocrit/hemoglobin). so i don't have an answer for that for you either.

hope the writing is coming along well...

B) melissa

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...